Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 8, 2008, 10:26 PM MST for Coconino County, Arizona. It took effect at Oct 9, 2008, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 10:26 PM MST (05:26 UTC)
- In effect from
- Oct 9, 2008, 12:00 PM MST
- Expired
- Oct 9, 2008, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 090526 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1026 PM MST WED OCT 8 2008 ...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA THURSDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN TOMORROW BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST ARIZONA BY THURSDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO REACH SUSTAINED SPEEDS OF 20 TO 30 MPH THURSDAY AFTERNOON WITH GUSTS TO 45 MPH. AZZ004-006-007-091330- /O.NEW.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 1026 PM MST WED OCT 8 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY LATE THURSDAY MORNING. BY EARLY AFTERNOON...EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
4 follow-up statements
000 WWUS75 KFGZ 091048 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 AM MST THU OCT 9 2008 ...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA THURSDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST ARIZONA BY THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO REACH SUSTAINED SPEEDS OF 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. AZZ004-006-007-092300- /O.CON.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 348 AM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATER THIS MORNING. BY EARLY AFTERNOON...EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 091845 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1145 AM MST THU OCT 9 2008 ...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST ARIZONA THIS AFTERNOON AND EARLY EVENING. AZZ004-006-007-100200- /O.CON.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 1145 AM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 092238 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 338 PM MST THU OCT 9 2008 ...VERY WINDY CONDITIONS EXPECTED OVER ARIZONA THROUGH SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA AND NEVADA FRIDAY AND SATURDAY AND THEN LIFT NORTHEAST OUT OVER THE GREAT BASIN LATE SATURDAY INTO EARLY SUNDAY. AS A RESULT...THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS TO NORTHERN ARIZONA. AZZ004-006-007-100645- /O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ /O.CON.KFGZ.WI.Y.0018.000000T0000Z-081010T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 338 PM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED INTO THE EARLY EVENING HOURS THIS EVENING. WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS FROM 50 TO 65 MPH OVERNIGHT AND DURING THE DAY SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ005-100645- /O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 338 PM MST THU OCT 9 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS FROM 50 TO 65 MPH OVERNIGHT AND DURING THE DAY SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ009>017-039-040-100645- /O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 338 PM MST THU OCT 9 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH SOUTHWEST WINDS OF 30 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS FROM 55 TO 70 MPH OVERNIGHT AND DURING THE DAY SATURDAY SUSTAINED WINDS OF 30 TO 45 MPH ARE POSSIBLE OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY FROM TUBA CITY TO WINSLOW TO ST. JOHNS TO EAGER AND SPRINGERVILLE. LOCAL GUSTS MAY APPROACH SPEEDS OF 80 MPH WITH THE POTENTIAL OF CAUSING WIND DAMAGE. OVER THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE NORTHEAST PLATEAUS...AREAS OF BLOWING DUST AND SAND WILL CAUSE DRIVING PROBLEMS DUE TO POOR VISIBILITY AND DRIFTING SAND AND DIRT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ008-018-037-038-100645- /O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081012T0400Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 338 PM MST THU OCT 9 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST SATURDAY. WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. OVERNIGHT FRIDAY INTO EARLY SATURDAY MORNING THE WINDS MAY DECREASE FOR AWHILE AND THEN ARE FORECAST TO COME BACK UP BEFORE DAY BREAK AND REMAIN STRONG THROUGH THE MORNING HOURS SATURDAY AND INTO THE EARLY AFTERNOON HOURS BEFORE DECREASE SOMEWHAT LATER SATURDAY AFTERNOON TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 100214 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 714 PM MST THU OCT 9 2008 ...VERY WINDY CONDITIONS EXPECTED OVER ARIZONA FRIDAY THROUGH SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA AND NEVADA FRIDAY AND SATURDAY...AND THEN WILL MOVE NORTHEAST INTO COLORADO BY SUNDAY. WINDS AHEAD OF THIS STORM WILL BE QUITE STRONG AND GUSTY AT TIMES FRIDAY THROUGH SATURDAY OVER MUCH OF NORTHERN AND CENTRAL ARIZONA. AZZ004-006-007-101015- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-081010T0200Z/ /O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 714 PM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON WILL EXPIRE AT 7 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. SOUTHWEST WINDS HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING...THESE SPEEDS WILL CONTINUE OVERNIGHT. THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON HAS BEEN ALLOWED TO EXPIRE. SOME WIND GUSTS IN THE ADVISORY AREA THAT WERE REPORTED TO THE NATIONAL WEATHER SERVICE IN FLAGSTAFF TODAY INCLUDE: FRAZIER WELLS (NORTH OF SELIGMAN).......55 MPH GRAND CANYON NATIONAL PARK..............43 MPH HOUSE ROCK (EAST OF THE NORTH RIM)......41 MPH WINDS WILL INCREASE AGAIN BY EARLY FRIDAY MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH...AND GUSTS FROM 45 TO 55 MPH...CAN BE EXPECTED MUCH OF THE DAY. BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50 TO 65 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE DAY SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ005-101015- /O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...PAGE...LEES FERRY 714 PM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. WINDS WILL INCREASE BY EARLY FRIDAY MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH...AND GUSTS FROM 40 TO 50 MPH...CAN BE EXPECTED MUCH OF THE DAY. BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE DAY SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ009>017-039-040-101015- /O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/ /O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 714 PM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. WINDS WILL INCREASE AGAIN BY EARLY FRIDAY MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH...AND GUSTS FROM 45 TO 55 MPH...CAN BE EXPECTED MUCH OF THE DAY. BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50 TO 65 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE DAY SATURDAY. LOCALLY HIGHER GUSTS ARE POSSIBLE JUST EAST OF FLAGSTAFF IN DONEY PARK. LOCALIZED PORTIONS OF THE LITTLE COLORADO RIVER VALLEY...AS WELL AS PORTIONS OF I-40 FROM TWO GUNS TO THE NEW MEXICO BORDER...COULD SEE EVEN HIGHER WINDS. GUSTS AS HIGH AS 80 MPH WILL POSSIBLE IN THESE AREAS LATE FRIDAY NIGHT THROUGH SATURDAY. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND...AS WELL AS POTENTIAL FOR SOME STRUCTURAL DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AZZ008-018-037-038-101015- /O.CON.KFGZ.WI.Y.0019.081010T1400Z-081012T0400Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 714 PM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST SATURDAY. WINDS ARE FORECAST TO INCREASE FRIDAY MORNING WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. WINDS MAY DECREASE SLIGHTLY AT TIMES FRIDAY NIGHT...BUT GUSTS WILL REMAIN IN THE 35 TO 45 MPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:15 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 8, 9:15 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST WED OCT 08 2008 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING CLEAR SKIES AND LIGHT WINDS TONIGHT. BY THURSDAY AND FRIDAY...WINDS WILL INCREASE SUBSTANTIALLY AS A STORM SYSTEM STRENGTHENS OVER THE GREAT BASIN. THIS STORM WILL BRING MUCH COLDER TEMPERATURES...CONTINUED STRONG WINDS...AND A CHANCE OF RAIN AND SNOW SHOWERS THROUGH THE WEEKEND. && .DISCUSSION...WINDS ARE ALREADY INCREASING SIGNIFICANTLY ALOFT THIS EVENING AHEAD OF A DEEPENING TROUGH OVER THE PACIFIC NORTHWEST. SOME SITES HAVE ALREADY MIXED OUT OF SHALLOW EVENING INVERSIONS...AND OVERNIGHT LOW TEMPERATURES WILL NEED TO BE RAISED. EVENING MODELS ARE SIMILAR TO THE AFTERNOON RUNS INDICATING A VERY STRONG SYSTEM ENTERING THE WESTERN GREAT BASIN TOMORROW...AND SWINGING THROUGH WESTERN ARIZONA LATE FRIDAY NIGHT AND SATURDAY. TO THE SOUTH OF THIS TROUGH...MAJOR HURRICANE NORBERT IS ALREADY SENDING LOW-LEVEL MOISTURE INTO NORTHERN MEXICO AND FAR SOUTHERN ARIZONA. DOUGLAS ARIZONA IS REPORTING RAINFALL AT 9 PM MST. MOST PROGS SUGGEST THIS MOISTURE WILL MOVE TOO FAR EAST TO FULLY INTERACT WITH THE WESTERN TROUGH OVER ARIZONA...BUT ENOUGH WILL SO THAT SHOWERS WILL BE POSSIBLE OVER THE RIM...AND ESPECIALLY THE WHITES AHEAD OF THE COLD FRONT. THE NEXT FEW SHIFTS WILL NEED TO KEEP WATCHING THIS POSSIBLE INTERACTION CLOSELY...AS THE POTENTIAL FOR A SIGNIFICANT PRECIPITATION EVENT EAST OF FLAGSTAFF CANNOT BE RULED OUT JUST YET. BACK TO THE WINDS...STRONG MIXING AND VERY STRONG WINDS ALOFT WILL BE THE MAIN WEATHER HEADLINES THE NEXT FEW DAYS. WINDS THURSDAY AFTERNOON WILL ALREADY BE STRONG ENOUGH FOR A WIND ADVISORY OVER THE NORTHWEST ZONES IN THE AFTERNOON. WE ARE WORKING ON AN ADVISORY THAT WILL BE ISSUED LATER. WINDS FRIDAY AND SATURDAY WILL BE IN AT LEAST ADVISORY TERRITORY...IF NOT HIGH WIND WARNING AT TIMES. OUR HWO ALREADY DISCUSSES THIS...THE WORDING WILL BE BEEFED UP A BIT. SO...FORECAST IS ON TRACK...BUT WE WILL MAKE SOME TWEAKS TONIGHT. TWEAKING THE WINDS SLIGHTLY UPWARD WILL RESULT IN A WIND ADVISORY BEING ISSUED...AS ALREADY MENTIONED. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. LIGHT SOUTHWEST WINDS WILL INCREASE DURING THE DAY ON THURSDAY...WITH MOST AREAS SEEING SUSTAINED SPEEDS OF 15 TO 25 KTS WITH GUSTS FROM 35 TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......PETERSON VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 8, 6:45 AM MST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 AM MST WED OCT 8 2008 AZZ004>018-037>040-090715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 645 AM MST WED OCT 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE SOUTHWEST ON FRIDAY AND SATURDAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG AND GUSTY WINDS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE AS THIS SYSTEM MOVES ACROSS ARIZONA. WINDS WILL DECREASE ON SUNDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:38 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
| Oct 9, 3:38 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.